Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep C & NASH
Jul 15, 2007

I have Hep C & NASH and just started tx with ribo & interferon. Can I take SAM-e with this? My liver biopsy said I was stage 3 teetering towards stage 4, I know I have to get rid of the Hep, but what can I do for the NASH. Is NASH ever halted with Hep C tx?

Response from Dr. Pierone

Hello, and thanks for posting.

It is not known if SAM-e is good or bad take along with interferon and ribavirin. In order to keep things simple, it might be best to keep this medication on the back burner.

NASH stands for non-alcoholic steatohepatitis. This condition involves fatty infiltration of the liver and may lead to the development of liver fibrosis and cirrhosis. Weight loss is probably the most effective treatment for NASH, but it is difficult to achieve.

In some cases NASH is linked to hepatitis C infection, especially genotype 3. So probably the first order of business is clear the hepatitis C infection. After this has been accomplished, then you can see what happens with the NASH. This may require a repeat liver biopsy, but a liver specialist should be able to give you some guidance at that point in time.

I hope this information helps and best of luck to you!



Previous
Are pets ok with HIV?
Next
Starting HIV Meds Early

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement